Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Melbourne, FL

September 6, 2013Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Sep 6, 2013, 3:25 PM EDT for Orange County, Osceola County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2013, 3:25 PM EDT (19:25 UTC)
Expired
Sep 6, 2013, 4:15 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:30 PM EDTHAIL 0.88Pine Castle, FLWFTV CH9 ORLANDO RELAYED REPORT OF NICKEL SIZE HAIL IN PINE CASTLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WUUS52 KMLB 061925
SVRMLB
FLC095-097-062015-
/O.NEW.KMLB.SV.W.0049.130906T1925Z-130906T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI SEP 6 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ORANGE COUNTY IN FLORIDA
  NORTHWESTERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 415 PM EDT.

* AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PINE CASTLE...OR NEAR OAK RIDGE...AND MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  ORLANDO INTERNATIONAL AIRPORT...SEA WORLD...AUSTIN TINDALL PARK...
  BUENA VENTURA LAKES...NARCOOSSEE...EAST LAKE TOHO...KISSIMMEE...
  OSCEOLA HERITAGE PARK...KISSIMMEE AIRPORT AND CAMPBELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2828 8123 2825 8151 2847 8145 2854 8130
TIME...MOT...LOC 1926Z 003DEG 12KT 2844 8137

$$

SEDLOCK
1 follow-up statement
027 
WWUS52 KMLB 061956
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT FRI SEP 6 2013

FLC095-097-062006-
/O.CAN.KMLB.SV.W.0049.000000T0000Z-130906T2015Z/
ORANGE-OSCEOLA-
356 PM EDT FRI SEP 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA AND SOUTH
CENTRAL ORANGE COUNTIES IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2828 8123 2825 8151 2847 8145 2854 8130
TIME...MOT...LOC 1956Z 003DEG 12KT 2834 8138

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:54 PM EDT, 31 minutes earlier.

Area forecast discussion, Sep 6, 2:54 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
254 PM EDT FRI SEP 6 2013

.DISCUSSION...

...STRONG STORMS WILL CONTINUE INTO EARLY EVENING...

CURRENTLY/TONIGHT...ACTIVE CONVECTION FORECAST WELL BY THE HRRR
MODEL WILL CONTINUE TO PUSH SOUTH AND SOUTHWEST INTO EARLY EVENING
THROUGH MUCH OF THE FORECAST AREA. LOCALLY HEAVY RAIN...GUSTY WINDS
TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING WILL BE THE MAIN
THUNDERSTORM HAZARDS INTO THE LATE AFTERNOON/EARLY EVENING. WILL
CONTINUE HIGHER POPS ACROSS WELL INTERIOR AND SRN INTERIOR SECTIONS
PAST 8 PM FOR A FEW HOURS AND WILL ALSO SEE A SLIGHT CHANCE FOR
SHOWERS NEAR CENTRAL AND S COASTAL SECTIONS OVERNIGHT AS FRONTAL
TROUGH PUSHES TOWARD THE CAPE LATE TONIGHT WITH A DRIER AIRMASS
BEGINNING TO INVADE FAR NRN SECTIONS LATE TONIGHT INTO SATURDAY
MORNING.

ONLY MADE MINOR ADJUSTMENTS TO WEEKEND FORECAST BASED ON 12Z
GUIDANCE. OVERALL SHOULD SEE LOWER RAIN CHANCES FROM NORTH TO SOUTH
THROUGH THE WEEKEND WITH MUCH DRIER AIR LIMITING CONVECTION FOR
SUNDAY AND MONDAY AS PRECIPITABLE WATER VALUES DROP BELOW AN INCH
AND A HALF.

SAT-MON...ERN SEABOARD/WRN ATLC MID LEVEL TROUGH WILL GRADUALLY PUSH
EASTWARD OVER THE ATLC AS HIGH PRES BUILDS INTO THE ERN/SERN CONUS
IN ITS WAKE. THIS WILL KEEP ECFL IN A LIGHT ONSHORE FLOW REGIME FROM
THIS WEEKEND INTO MONDAY WITH DRIER THAN NORMAL CONDITIONS SPREADING
FROM N-S AS LOWER PWAT AIR MASS OOZES IN BEHIND WEAK DEW POINT
FRONTAL BOUNDARY. SHADED POPS ABOUT 10 PCT HIGHER OVER THE SRN THIRD
CWA ON SAT (30 VS 20)...THEN CONFINED SLIGHT CHC POPS TO THE
SOUTH/KISM RVR BASIN SUN....AND THEN DRY FOR MON. COULD SEE COASTAL
SHOWERS WORK THEIR WAY ONSHORE BEGINNING LATE MON NIGHT AS A SECOND
AND STRONGER HIGH BUILDS SEWD FROM THE NERN CONUS INTO THE WRN ATLC
AND CAUSES ONSHORE FLOW TO BEGIN TO FRESHEN. TEMPS NEAR TO PERHAPS A
DEGREE ABOVE CLIMO THRU THE SHORT RANGE.

TUE-THU...LCL DIFFERENCES BETWEEN THE GFS AND THE ECM IN THE LOOK
RATHER MINOR IN THE XTD RANGE. BOTH MODELS PINCH OFF A PIECE OF THE
MID/UPPER LEVEL REFLECTION OF THE WRN ATLC TROUGH WITH A SLIGHT SW
RETROGRESSION OF THIS FEATURE IT SW OVER CUBA/SE FL. THE ECM IS A
LITTLE FARTHER SOUTH INTO THE CARIBBEAN WITH THE MAIN PIECE OF THE
H50-H25 LOW...BUT STILL LEAVES A WEAKNESS NEAR AND TO THE SE OF THE
FL EAST COAST...BETWEEN THE CONUS AND WRN ATLC REACHES. AT THE SFC
SECONDARY SFC HIGH PRES BUILDING SWD OVER THE ATLC WILL TIGHTEN
LOCAL PGRAD...CAUSING ONSHORE WINDS TO FRESHEN TUE-WED...BEFORE
WEAKENING THU. SLIGHTLY HIGHER RAIN CHANCES GRADUALLY RETURN TO THE
CWA (MAINLY SOUTH) THROUGH THE PERIOD AS DEEPER MOISTURE BEGINS TO
CREEP BACK NWD OVER THE PENINSULA IN DEEPENING LOW TO MID LEVEL SE
FLOW ASSOCIATED WITH THE H50 LOW/TROUGH TO THE SOUTH OF FL. MAX
TEMPS LOOK NEAR TO PERHAPS 1-2F ABOVE CLIMO...COASTAL MINS ABOUT
A CAR OR SO ABOVE WITH MDT ONSHORE FLOW OVER THE STILL TEPID EARLY
SEPTEMBER SHELF WATER TEMPS.

&&

.AVIATION...ACTIVE CONVECTION FROM KSFB TO NW OF KMLB WILL CONTINUE
TO PUSH SW AND AFFECT KLEE/MCO/KISM THROUGH LATE AFTN. COULD SEE
SOME GUSTS TO 30-40 KNOTS WITH THE VIGOROUS CONVECTION AND IFR/LIFR
VSBYS IN HEAVY RAIN. HAVE ALREADY SEEN A GUST TO 36 KNOTS AT KSFB
SHORTLY AFTER 18Z. CONVECTION SHOULD PUSH SW OF INTERIOR TERMINALS
BTWN 23Z-24 WITH A SLGT CHC FOR SHRA ALONG THE COAST FROM KMLB-KSUA
OVERNIGHT.

&&

.MARINE...MAIN CONCERN INTO THIS EVENING WILL BE SCATTERED SHOWERS
AND STORMS ACROSS THE WATERS WITH SOME GUSTY WINDS AND LIGHTNING.
ACTIVITY SHOULD MOVE TOWARD THE SRN WATERS OVERNIGHT. NE WINDS TO
AROUND 10 KNOTS THIS WEEKEND EXPECTED WITH LIMITED MORE LIMITED
COVERAGE OF SHOWERS/STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  88  73  88 /  20  20  10  10
MCO  74  92  73  92 /  20  30  10  10
MLB  75  88  75  89 /  20  30  20  10
VRB  73  89  73  89 /  20  30  20  20
LEE  74  93  73  93 /  30  20  10  10
SFB  75  92  73  92 /  20  20  10  10
ORL  76  93  74  92 /  20  30  10  10
FPR  72  89  72  89 /  20  30  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...VOLKMER
IMPACT WX/RADAR....SEDLOCK/WIMMER
Hazardous weather outlook, Sep 6, 8:15 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
815 AM EDT FRI SEP 6 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
815 AM EDT FRI SEP 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
LIGHT STEERING WINDS WILL ALLOW BOTH THE EAST AND WEST COAST SEA
BREEZES TO FORM AND PUSH INTO THE INTERIOR COUNTIES THIS AFTERNOON.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THIS
BOUNDARY WITH BEST RAIN CHANCES ACROSS THE INTERIOR. A FEW STRONGER
STORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING FREQUENT CLOUD
TO GROUND LIGHTNING...STRONG DOWN BURST WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAINFALL.

.FLOOD IMPACT...
WEAK STEERING WINDS WILL LEAD TO SLOW AND VARIABLE STORM MOTION
TODAY. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE LOCAL HEAVY RAINFALL BETWEEN 2 AND 3 INCHES WHICH WILL
PRODUCE MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED STORMS WILL DEVELOP ALONG THE INLAND MOVING
EAST COAST SEA BREEZE TODAY WITH HIGHEST COVERAGE EXPECTED ACROSS
THE INTERIOR. THE SLOW MOVING STORMS WILL HAVE THE POTENTIAL TO
GENERATE WIND GUSTS IN EXCESS OF 34 KNOTS OVER INLAND LAKES.
BOATERS SHOULD BE AWARE THAT GUSTY OUTFLOW WINDS CAN PROPAGATE FAR
AWAY FROM THE PARENT STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED ACROSS THE ENTIRE AREA
SATURDAY. FREQUENT LIGHTNING STRIKES AND GUSTY DOWN BURST WINDS
WILL BE THE PRIMARY THREATS. DRIER AIR WILL BUILD INTO THE REGION
FROM LATE WEEKEND INTO EARLY NEXT WEEK WITH MINIMAL THUNDERSTORM
CHANCES.

AN EXTENDED PERIOD OF EAST TO NORTHEAST WINDS WILL PREVAIL ACROSS
THE REGION INTO THE MIDDLE OF NEXT WEEK. THESE WINDS WILL PUSH A
BUILDING SWELL INTO THE LOCAL ATLANTIC...RESULTING IN AN INCREASED
RIP CURRENT THREAT AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SEDLOCK/BRAGAW

In the hours before

Special weather statement, Sep 6, 1:43 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
143 PM EDT FRI SEP 6 2013

FLZ041-046-141-147-061830-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
143 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHWESTERN BREVARD COUNTY...NORTHEASTERN
SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 230 PM EDT.

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES EAST
OF OSTEEN...MOVING SOUTH AT 5 TO 10 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2864 8085 2877 8126 2897 8120 2893 8088
TIME...MOT...LOC 1743Z 008DEG 9KT 2884 8106

SEDLOCK
Special weather statement, Sep 6, 2:21 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT FRI SEP 6 2013

FLZ041-044>046-141-144-147-061915-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
221 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHWESTERN BREVARD COUNTY...NORTHERN LAKE
COUNTY...ORANGE COUNTY...SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 315 PM EDT.

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
8 MILES NORTHWEST OF PITTMAN TO MIMS...MOVING SOUTHWEST AT AROUND 15
MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FAIRVIEW SHORES...FERN PARK...FOREST
CITY...ALTAMONTE SPRINGS AND FRUITLAND PARK.

THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER
OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2897 8193 2896 8189 2896 8166 2905 8166
      2905 8164 2911 8164 2868 8082 2866 8082
      2836 8105 2886 8196 2894 8196
TIME...MOT...LOC 1819Z 062DEG 17KT 2908 8176 2876 8137
          2864 8082

SEDLOCK
Special weather statement, Sep 6, 3:06 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EDT FRI SEP 6 2013

FLZ044>046-053-144-062000-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
306 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER LAKE COUNTY...WEST AND CENTRAL ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE COUNTY...

* UNTIL 400 PM EDT.

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
ACROSS CENTRAL FLORIDA. THE HEAVIEST CELL WAS JUST NORTH OF ORLANDO
WITH MOVEMENT SOUTH AT AROUND 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG
WINDS AND SMALL HAIL INCLUDE AUSTIN TINDALL PARK...BELLE
ISLE...CAMPBELL AND KISSIMMEE AIRPORT.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2897 8195 2896 8166 2901 8166 2902 8148
      2860 8114 2817 8114 2824 8155 2826 8156
      2827 8166 2834 8167 2834 8179 2836 8180
      2836 8185 2834 8186 2835 8196
TIME...MOT...LOC 1904Z 008DEG 15KT 2849 8134

SEDLOCK
Special weather statement, Sep 6, 3:10 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT FRI SEP 6 2013

FLZ058-062000-
OKEECHOBEE-
310 PM EDT FRI SEP 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHEASTERN OKEECHOBEE COUNTY...

* UNTIL 400 PM EDT.

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER FOUR
SEASONS ESTATES...MOVING NORTHWEST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE TAYLOR CREEK AND OKEECHOBEE.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2717 8091 2718 8091 2721 8095 2721 8097
      2726 8100 2741 8088 2735 8068 2717 8068
      2716 8072 2720 8080 2720 8082 2715 8086
      2715 8088
TIME...MOT...LOC 1909Z 128DEG 7KT 2726 8077

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:07 PM EDTAreal Flood AdvisoryMLBVolusia113 min
Sep 6, 1:43 PM EDTSpecial Weather StatementMLBSeminole47 min
Sep 6, 2:21 PM EDTSpecial Weather StatementMLBLake, Orange, Seminole54 min
Sep 6, 2:57 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola63 min
Sep 6, 3:06 PM EDTSpecial Weather StatementMLBLake, Orange54 min
Sep 6, 3:10 PM EDTSpecial Weather StatementMLBOkeechobee50 min
Sep 6, 3:52 PM EDTSpecial Weather StatementMLBLake38 min
Sep 6, 3:55 PM EDTSpecial Weather StatementMLBOsceola50 min
Sep 6, 4:13 PM EDTSevere Thunderstorm WarningMLBOsceola62 min
Sep 6, 5:20 PM EDTSpecial Weather StatementMLBOkeechobee55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.